MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG PROMOS REVERSE BODY DIA36/10MM NON-CEM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG PROMOS REVERSE BODY DIA36/10MM NON-CEM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 75003720
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a promos reverse total shoulder replacement surgery was performed on an unspecified date, the patient arrived with the body of the implant disengaged due to a body screw breaking between the body and the stem.This event has been addressed via revision surgery on (b)(6) 2022.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
It was reported that, after a promos reverse total shoulder replacement surgery was performed on an unspecified date, the patient arrived with the body of the implant disengaged due to a body screw breaking between the body and the stem.This event has been addressed via revision surgery on (b)(6) 2022.Patient's current health status is unknown.The device, used in treatment, was not returned for investigation.A product evaluation was not possible.No batch number was communicated so the document history review was not possible.A complaint history review was performed.The occurrence of the reported failure mode is anticipated with a low risk level as per risk management.Due to insufficient information it is not possible to perform a review of past corrective actions.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.Insufficient information was made available to determine the revision of the instructions for use applicable to the device at the time of manufacturing.However, a review of current revision was conducted and it revealed that the instructions for use (lit.No.12.25, ed.07/10) states fracture of the implant and dislocation as ¿possible side effects¿ in combination with the implantation of a shoulder prosthesis.Based on the clinical information provided, the clinical root cause of the reported implant screw breakage and reverse body component disengagement cannot be definitively concluded.Due to this limited clinical information, no further clinical/medical assessment can be rendered at this time.Based on the information provided to the complaint, the reported failure mode could be confirmed.But based on the performed investigation, the root cause of the reported issue remains undetermined.It is not possible to investigate whether the reported device met manufacturing specifications upon release for distribution.Due to insufficient information, it is not possible to speculate about factors which could have contributed to the reported event.There is no need for corrective action because of the limited information provided.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
PROMOS REVERSE BODY DIA36/10MM NON-CEM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15626381
Report Number9613369-2022-00580
Device Sequence Number20379377
Product Code KWS
UDI-Device Identifier07611996087512
UDI-Public7611996087512
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K081016
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75003720
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexMale